Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Been On The Same Dosage Of Carbidopa/ Levdopa For About 5 Years Now & Lately I'm Noticing Muscle Jerks, Arm Movements & Facial TicksT

I Have Been On The Same Dosage Of Carbidopa/ Levdopa For About 5 Years Now & Lately I'm Noticing Muscle Jerks, Arm Movements & Facial TicksT

The movements are getting worse. I have really bad restless symptoms at night & my meds are wearing off after 3-31/2 hours instead of the 5 hours like i used to be able to go.Also my hands & especially my fingertips are always tingling or numb. I am just wondering what the next step will be, just increasing my meds or actually adding more meds. I see a movement disorder specialist but he is from out of town & only comes in our area 1 day a month & so it is extremely hard to get in to see him . i… read more

A MyParkinsonsTeam Member said:

I had restless leg syndrome TERRIBLY. Told my Dr., and he prescribed carbadopa levodopa. Worked miracles .

posted almost 4 years ago
A MyParkinsonsTeam Member said:

I too have facial tics and my meds don’t last very long either. I know I must be restless at night because my bed is a mess in the morning bed covers are ever where but I’m not really upset because I have some good time also. My fingers get numb when my meds are wearing off. I have found that if I wear magnetic bracelets my hands feel better I wish I could be of more help to you

posted almost 4 years ago
A MyParkinsonsTeam Member said:

True! Need a neurologist who has a lot of knowledge treating Parkinson's. There are many other medications that can be used with Carbidopa/Levadopa. One size does not fit all. In the 27 years of my husband's ongoing battle with Parkinson's, he has had many medications that worked for several years and then would need another adjustment of either adding to what he is taking or using something different. Everyone is different. Some medications will work for a long period of time for one person but not for another. A neurologist that is not that familiar with PD, may become frustrated in knowing which medications to use as the patient becomes more complicated.

posted almost 4 years ago
A MyParkinsonsTeam Member said:

Sally is right, In my expriernce Neurologists who are not specialists don't have enough experience in adjusting Parkinson's medications.. There are other classes of medications that either allow the levodopa to stay in your system longer or stimulate the dopamine cells to produce more dopamine this is a better way to prevent off time in a long run than decreasing time between Sinemet doses.

posted almost 4 years ago
A MyParkinsonsTeam Member said:

@A MyParkinsonsTeam Member Kimfie I have been on carfadopa levodopa about the same amt. Of time. Recently while asleep I experienced hard tremors in my hands. Sometimes when weather changed I get extreme tremors when I shake all over. One thing you could ask your neurologist is for a different strength. Have a great day

posted almost 4 years ago
Already a Member? Log in
MyParkinsonsTeam My Parkinson's disease Team

Thank you for signing up.

close